By Topic

IEEE Transactions on Automatic Control

Issue 3 • Date March 2006

Filter Results

Displaying Results 1 - 25 of 28
  • Table of contents

    Publication Year: 2006, Page(s): c1
    Request permission for commercial reuse | PDF file iconPDF (35 KB)
    Freely Available from IEEE
  • IEEE Transactions on Automatic Control publication information

    Publication Year: 2006, Page(s): c2
    Request permission for commercial reuse | PDF file iconPDF (36 KB)
    Freely Available from IEEE
  • Scanning the issue

    Publication Year: 2006, Page(s): 389
    Request permission for commercial reuse | PDF file iconPDF (30 KB) | HTML iconHTML
    Freely Available from IEEE
  • Recursive identification for Wiener model with discontinuous piece-wise linear function

    Publication Year: 2006, Page(s):390 - 400
    Cited by:  Papers (54)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (440 KB) | HTML iconHTML

    This paper deals with identification of Wiener systems with nonlinearity being a discontinuous piece-wise linear function. Recursive estimation algorithms are proposed to estimate six unknown parameters contained in the nonlinearity and all unknown coefficients of the linear subsystem by using the iid Gaussian inputs. The estimates are proved to converge to the corresponding true values with proba... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Flocking for multi-agent dynamic systems: algorithms and theory

    Publication Year: 2006, Page(s):401 - 420
    Cited by:  Papers (1733)  |  Patents (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (880 KB) | HTML iconHTML

    In this paper, we present a theoretical framework for design and analysis of distributed flocking algorithms. Two cases of flocking in free-space and presence of multiple obstacles are considered. We present three flocking algorithms: two for free-flocking and one for constrained flocking. A comprehensive analysis of the first two algorithms is provided. We demonstrate the first algorithm embodies... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Supervision of networked dynamical systems under coordination constraints

    Publication Year: 2006, Page(s):421 - 437
    Cited by:  Papers (46)  |  Patents (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (856 KB) | HTML iconHTML

    In this paper, we present a discrete-time predictive control strategy for the supervision of networked dynamic systems subject to coordination constraints. Such a network paradigm is characterized by a set of spatially distributed systems, possibly dynamically coupled and connected via communication links, which need to be controlled and coordinated in order to accomplish their overall objective. ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Feedback stabilization of uncertain systems in the presence of a direct link

    Publication Year: 2006, Page(s):438 - 447
    Cited by:  Papers (91)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (400 KB) | HTML iconHTML

    We study the stabilizability of uncertain stochastic systems in the presence of finite capacity feedback. Motivated by the structure of communication networks, we consider a variable rate digital link. Such link is used to transmit state measurements between the plant and the controller. We derive necessary and sufficient conditions for internal and external stabilizability of the feedback loop. I... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Generalized Performance of Concatenated Quantum Codes—A Dynamical Systems Approach

    Publication Year: 2006, Page(s):448 - 459
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (520 KB) | HTML iconHTML

    We apply a dynamical systems approach to concatenation of quantum error correcting codes, extending and generalizing the results of Rahn to both diagonal and nondiagonal channels. Our point of view is global: instead of focusing on particular types of noise channels, we study the geometry of the coding map as a discrete-time dynamical system on the entire space of noise channels. In the case of di... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The wonham filter with random parameters: rate of convergence and error bounds

    Publication Year: 2006, Page(s):460 - 464
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (232 KB) | HTML iconHTML

    Let α(t) be a finite-state continuous-time Markov chain with generator Q=(qij)∈Rm×m and state space M={zi,...,zm}, where z1 for i····m are distinct real numbers. When the state-space and the generator are known a priori, the best estimator of α(t) (in terms of mean square error) und... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A scaled small gain theorem with applications to spatially interconnected systems

    Publication Year: 2006, Page(s):465 - 469
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (240 KB) | HTML iconHTML

    In this note, a new result that extends the scaled small gain theorem is presented. As is well known, the scaled small gain theorem gives necessary and sufficient conditions for robust stability of a nominal linear time-invariant system in feedback with structured operators of norm less than or equal to unity. We propose alternative linear matrix inequality conditions that give necessary and suffi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust sampled-data H control of linear singularly perturbed systems

    Publication Year: 2006, Page(s):470 - 475
    Cited by:  Papers (32)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (264 KB) | HTML iconHTML

    State-feedback H control problem for linear singularly perturbed systems with norm-bounded uncertainties is studied. The fast variables are sampled with fast rates, while for the slow variables both cases of slow and of fast sampling are considered. The recent "input delay" approach to sampled-data control is applied, where the closed-loop system is represented as a continuous on... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the choice of random directions for stochastic approximation algorithms

    Publication Year: 2006, Page(s):476 - 481
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (320 KB) | HTML iconHTML

    Stochastic approximation provides a simple and effective approach for finding roots and minima of functions whose evaluations are contaminated with noise. We investigate variants of the random direction stochastic approximation (RDSA) algorithm for optimizing noisy loss functions in high-dimensional spaces. The most popular variant is random selection from a Bernoulli distribution, which also goes... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Reachability conditions for switched linear singular systems

    Publication Year: 2006, Page(s):482 - 488
    Cited by:  Papers (48)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (320 KB) | HTML iconHTML

    The reachability problem of switched linear singular systems is investigated in this note. By using the geometric approach and the admissible control set introduced, a necessary condition and a sufficient condition on complete reachability are presented. The conditions are the same as those of the conventional (nonsingular) switched linear systems and normal (nonswitching) singular systems given i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Absolute stability via boundary control of a semilinear parabolic PDE

    Publication Year: 2006, Page(s):489 - 493
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (496 KB) | HTML iconHTML

    We consider the problem of achieving global absolute stability of an unstable equilibrium solution of a semilinear dissipative parabolic partial differential equation (PDE) through boundary control. The state space of the system is extended in order to write the action of the boundary control as an unbounded operator in an abstract evolution equation. Absolute stability via boundary control is acc... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Norm estimators and global output feedback stabilization of nonlinear systems WithISS inverse dynamics

    Publication Year: 2006, Page(s):493 - 498
    Cited by:  Papers (41)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB) | HTML iconHTML

    A preliminary result on the construction of norm estimators for general nonlinear systems that do not necessarily admit a input output to state stable (IOSS)-Lyapunov characterization is given. Furthermore, an output feedback stabilization scheme is presented that makes use of norm estimators. This construction extends some previous results allowing for more general nonlinearities. Two examples co... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Output regulation of uncertain nonlinear systems with nonlinear exosystems

    Publication Year: 2006, Page(s):498 - 503
    Cited by:  Papers (54)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (256 KB) | HTML iconHTML

    An adaptive control algorithm is proposed for output regulation of uncertain nonlinear systems in output feedback form under disturbances generated from nonlinear exosystems. A new nonlinear internal model is proposed to generate the desired input term for suppression of the disturbances. The proposed internal model design is based on boundedness of the disturbance, high gain design and saturation... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Adaptive output control of nonlinear systems with uncertain dead-zone nonlinearity

    Publication Year: 2006, Page(s):504 - 511
    Cited by:  Papers (162)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (328 KB) | HTML iconHTML

    In this note, we present a new scheme to design adaptive controllers for uncertain systems preceded by unknown dead-zone nonlinearity. The control design is achieved by introducing a smooth inverse function of the dead-zone and using it in the controller design with backstepping technique. For the design and implementation of the controller, no knowledge is assumed on the unknown system parameters... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • H control for networked systems with random communication delays

    Publication Year: 2006, Page(s):511 - 518
    Cited by:  Papers (406)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (296 KB) | HTML iconHTML

    This note is concerned with a new controller design problem for networked systems with random communication delays. Two kinds of random delays are simultaneously considered: i) from the controller to the plant, and ii) from the sensor to the controller, via a limited bandwidth communication channel. The random delays are modeled as a linear function of the stochastic variable satisfying Bernoulli ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability of quaternionic linear systems

    Publication Year: 2006, Page(s):518 - 523
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB) | HTML iconHTML

    The main goal of this paper is to characterize stability and bounded-input-bounded-output (BIBO)-stability of quaternionic dynamical systems. After defining the quaternion skew-field, algebraic properties of quaternionic polynomials such as divisibility and coprimeness are investigated. Having established these results, the Smith and the Smith-McMillan forms of quaternionic matrices are introduced... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Robust adaptive asymptotic tracking of nonlinear systems with additive disturbance

    Publication Year: 2006, Page(s):524 - 529
    Cited by:  Papers (56)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (288 KB) | HTML iconHTML

    This note deals with the tracking control of multiple-input-multiple-output (MIMO) nonlinear parametric strict-feedback systems in the presence of additive disturbances and parametric uncertainties. For such systems, C0 robust adaptive controllers usually cannot ensure asymptotic tracking or even regulation. In this work, under the assumption the disturbances are C2 with boun... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Global stabilization via local stabilizing actions

    Publication Year: 2006, Page(s):530 - 533
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (192 KB) | HTML iconHTML

    Stabilization of a linear, time-invariant system via stabilization of its main diagonal subsystems is the underlying problem in all diagonal dominance techniques for decentralized control. In these techniques as well as all Nyquist-based techniques, sufficient conditions are obtained under the assumption that the collection of the unstable poles of all diagonal subsystems is the same as the unstab... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Controlling the spreading in small-world evolving networks: stability, oscillation, and topology

    Publication Year: 2006, Page(s):534 - 540
    Cited by:  Papers (34)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (360 KB) | HTML iconHTML

    The spreading of viruses, diseases, and even disasters (such as power blackouts and financial crises) in many large-scale and small-world networks is one of the mostly concerned issues today. In this note, we study general spreading dynamical behaviors in small-world evolving networks when control strategies are applied to suppress the propagation of diseases, viruses, and disasters. After proposi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Numerical Optimization, Theoretical and Practical Aspects—

    Publication Year: 2006, Page(s): 541
    Request permission for commercial reuse | PDF file iconPDF (35 KB) | HTML iconHTML
    Freely Available from IEEE
  • IEEE Member Digital Library [advertisement]

    Publication Year: 2006, Page(s): 542
    Request permission for commercial reuse | PDF file iconPDF (179 KB)
    Freely Available from IEEE
  • Put your technology leadership in writing

    Publication Year: 2006, Page(s): 543
    Request permission for commercial reuse | PDF file iconPDF (370 KB)
    Freely Available from IEEE

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame